Print This Page

Aleve Makes Her Drowsy

  • Currently 4.6/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.6/5 (25 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Q. Can Aleve sometimes cause drowsiness? I only take one but later I find myself dozing off. Is there a hidden ingredient that causes this? Am I the only one who experiences this problem?

A. Nonsteroidal anti-inflammatory drugs (NSAIDs) such as OTC ibuprofen (Advil, Motrin IB) and naproxen (Aleve) or prescription products like diclofenac (Cataflam, Voltaren), indomethacin (Indocin) and meloxicam (Mobic) can sometimes cause drowsiness, dizziness or confusion.

You are not the only one who gets sleepy or spacey on medications like Advil or Aleve. A nurse who wrote to us several years ago reported that ibuprofen made her mentally foggy. She feared early-onset Alzheimer’s disease, but found that stopping the NSAID improved her mental status.

We have prepared a Guide to Alternatives for Arthritis with a discussion of the pros and cons of medicines like prednisone and NSAIDs as well as non-drug approaches for easing joint pain.

  • Currently 4.6/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.6/5 (25 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

2 Comments

| Leave a comment

I find that taking Osteo Bi-Flex helps to alleviate arthritis pain on occasion. Are there any reports out there in regards to its safety?.

Can I feel sleepy using Aleve, you answered yes. Well for the past two weeks the every day aches and pains were getting the better of me, I was told to try Aleve. I started to notice less pain most of the time but the sleepiness has been getting annoying, and just no motivation as I usually have energy for two people. I will stop taking it for a while but hate going back to Advil every 3 to 4 hours. not looking forward to that.

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.